I cant find my post

Hi everybody, this may sound stupid but I posted on here a day or so ago and now I cant find it I am Sailorman and having problems with PMR and reducing my prednisolone, somewhere I found a link to a site where there was a list of how to reduce. I have been taking 10mg and was reducing 1 mg a month, but yesterday I had problems my legs collapsed only for a few minutes then they were ok I have got down to 7 mg so I think I am rushing it too much I only started on the Prednisolone in Jan 2017. Any help will be welcome.

Mike

10 Replies

oldestnewest
  • Hello Sailorman,

    You are not the first to lose a post, especially the first post. We are fornunate to have some resident experts on this site that provide wonderful advice and guidance to those of us who are just beginning this journey. I was diagnosed in mid April and have found the information priceless.

    They generally have some sound advice as well as useful links, such as the steroid taper schedule, so I will let them post their well established and needed info for us newbies. (Both in the U.K.! I think). It's best to get the whole package, I think.

    I wish you the best of luck.

    TJ

  • Hi Mike,

    Can't recall seeing your post, and I check forum most days. Might sound silly but are you sure the system saved it - it does have a tendency to lock up sometimes and you're never sure whether post has gone or not!

    As you are reducing 1mg a month that sounds sensible, but two reasons why you may be having problems -

    You may have just reached the dose that is only just controlling the inflammation, and therefore some symptoms return,

    7mg is often a difficult dose, it's about the same as your body would produce cortisol/adrenaline naturally. Above that dose, your adrenal glands stop working temporarily- but once you get down to 7mg they need to start working again - and for some people that's a bit of a struggle.

    As you were only diagnosed in January, then your PMR is still very active, so you may be correct in thinking that you are reducing too quickly. Some people find once they get to the level you're down to that 0.5mg a month is better.

    Plus using a slower taper rather than an "overnight" drop may help. See below-

    1st week - Sun & Thurs new dose

    2nd week - Sun, Tues & Thurs new dose

    3rd week - Sun, Tues, Wed, Thurs new dose

    4th week - Sun, Tues, Wed, Thurs & Sat new dose

    5th week - all week new dose

    Whatever way you choose, don't continue reducing if you get a return of symptoms, go back to previous dose, let things settle, then try again.

    Your PMR is not cured by the Pred, all it is doing is controlling the inflammation caused by the PMR. So all the time the PMR is active, which varies from anything from 2-6yrs (although males do seem to suffer less) you need to take enough Pred to control the symptoms.

    The starting dose is always too high, and then the art is reducing slowly until you find the correct level for YOU!

    Good luck.

  • Thank you for your prompt reply, it is amazing how much better I feel about PMR since joining this forum. I guess I was not aware of its seriousness and the importance of the Prednisolone and slowly reducing it, my GP is very good but not sure he knows a great deal about it, at least he didnt explain how important it is to reduce slowly.

    Thanks again.

    Mike

  • Didn't realise you meant a reply to someone else's post - thought you meant you'd originated one and it disappeared! But strange things do happen on this site from time to time.

    Hope you've got the answers you wanted

  • Hi you were correct I was looking for my own post, but you have sorted it thanks, I was so desperate on Friday evening when my legs collapsed on me, I called 111 to speak to an emergency doctor, who was very helpful and calmed me down, but he really didn't understand the effect of reducing prednisolone he didn't think that the problem with my legs was anything to do with my PMG medication and I should continue reducing. However I took an extra 1mg and back to 8. Mg the next morning and I am feeling great again. What a relief thank everyone.

    Mike

  • If you go to the top of the page where it says HealthUnlocked in green you will see your user name next to it. Click on that and then go to Profile in the drop down menu. There you will find headings of Posts, Replies, Followers, Following

    If you click on Posts you will see a list of all the threads you started and under Replies you will find - replies!

    I assume you mean this one? Your post is at the bottom of the page and I replied

    healthunlocked.com/pmrgcauk...

    and this is the link I gave you then with the slow approach to reduction:

    healthunlocked.com/pmrgcauk...

  • Thank you very much, it certainly seems I was not advised correctly, so I will stay on 8mg for a while, give my problems a chance to ease, I am already feeling better after just two days of my old dose. It's amazing how critical the dose is

    Mike

  • I once wrote a post called "what a different 1/2mg makes" - it can be the difference between being fine and no...

  • Hi thank you everyone for your replies, I did get back to 7 mg from 10mg, but last friday I started getting pains in my back and my legs became weak, does anybody have back problems due to PMR ? I have gone back to 8 Mg and am much better now just a bit of an ache when first out of bed but otherwise I am fine. are there different levels of PMR as I am very active and on the Prednisolone can do everything as usual I do feel sleepy in the afternoon but as an active 75 year old thats not surprising. It appears that there are people on here suffering very much more than me. My 10 mg starting dose was so small compared to some at 60 Mg.

    Mike

  • 60mg is the starting dose for GCA, not for PMR. 20mg is about the maximum for PMR.

    You were started at a very low dose - and 8mg is a much more typical dose to manage PMR than you'd imagine perhaps. You aren't heading relentlessly to zero - you are looking for the lowest dose that manages the symptoms as well as the starting dose did. It sounds as if 8mg is that dose for the moment. It doesn't mean you won't get lower - just not yet.

You may also like...